Anti-Aging Conference
in Orlando, FL

May 15-17, 2014

Don't Wait! REGISTER NOW!

 

Left Until This Event!

online modules button
Fellowship Modules Online
online modules button

Anti-Aging Conference Boston 2013 - Module XVI (C): Metabolic Cardiovascular Medicine

Course Description Top

Immunologic vascular disease is reviewed in depth, including pathophysiology, clinical presentation, prevention and treatment. Factors that impact cardiovascular disease, such as nutragenomics, anxiety and hormonal balance, are explored, as well as methods of testing. The module also discusses nutritional and dietary therapies for prevention and treatment of cardiovascular disease.

Objectives Top

    • Review and understand the pathophysiology, clinical presentation, prevention, and treatment of immunologic vascular disease
    • Discuss, review, and understand invasive and non-invasive cardiovascular testing
    • Review and discuss the role of nutrition in cardiovascular disease
    • Learn, review, and discuss the role of nutragenomics, proteomics and genetic SNPs in cardiovascular disease
    • Understand, review, and discuss the role of stress, anxiety, depression, and sleep in the prevention and treatment of cardiovascular disease
    • Understand the importance of optimal sex hormonal balance and function in cardiovascular protection in both men and women
    • Review the protective and treatment roles that optimal thyroid function plays in cardiovascular health
    • Understand the role of nutrition and dietary patterns in a lifestyle approach for prevention and treatment of cardiovascular disease
    • Know how specific macronutrients, micronutrients, and phytonutrients impact prevention and treatment of cardiovascular disease
    • Review the scientific rationale and mechanisms for the clinical application of nutritional therapies in cardiovascular disease

Speakers Top

Mimi Guarneri, M.D., FACC, is board certified in cardiology, internal medicine, nuclear medicine and holistic medicine and is the founder of the Scripps Center for Integrative Medicine. She has been recognized for her national leadership in integrative medicine by the Bravewell Collaborative receiving their Leadership Award in November 2011. Dr. Guarneri serves as the chair of the Bravewell Clinical Network for integrative medicine, and is president elect of the American Board of Integrative and Holistic Medicine.

Joel K. Kahn MD, FACC, FACP, FSCAI, is Clinical Professor Medicine at Wayne State University School of Medicine and Medical Director of Wellness Programs, Preventive Cardiology, and Cardiac Rehabilitation at Detroit Medical Center. Dr. Kahn is certified by the American Board of Internal Medicine and its subspecialty board in Cardiovascular Disease and Interventional Cardiology. He also holds a special certification from the American Society of Nuclear Cardiology and the National Radiation Commission. He is a graduate Summa Cum Laude of the University of Michigan Medical School (Inteflex program). He has authored over 130 articles on heart disease, over 10 book chapters, and several monographs and video national presentations.

Joseph Lamb, M.D., is Director of Intramural Clinical Research for the Functional Medicine Research Center, Metagenics, Inc., in Gig Harbor, Washington and is the Medical Director for KinDex Therapeutics, Inc., in Seattle, Washington. Board certified in both Internal Medicine and Holistic Medicine, Dr. Lamb is the past president of the Integrative Medicine Works in Alexandria, Virginia. He is an adjunct faculty member of the Institute for Functional Medicine.

Deanna Minich, Ph.D., F.A.C.N., C.N.  In addition to her Master’s and Doctorate degrees in nutrition, Dr. Deanna Minich is a Fellow of the American College of Nutrition and a Certified Nutrition Specialist. As educator and author of four books on nutrition and wellness, she is passionate in helping others to live well through a body/mind/spirit approach to living.
 
James C. Roberts, M.D., is Board Certified in Internal Medicine and Cardiology. His practice, which emphasizes integrative approaches to the patient with advanced or inoperable CV disease, is located in Toledo, Ohio.

Pamela Wartian Smith, M.D., MPH, spent her first twenty years of practice as an emergency room physician with the Detroit Medical Center. She is a diplomat of the Board of the American Academy of Anti-Aging Physicians and is an internationally known speaker and author on the subject of Metabolic, Anti-Aging and Functional Medicine. She has been featured on CNN, PBS, and other television channels, has been interviewed in numerous consumer magazines, and has hosted her own radio show. She is currently the Director of the Center for Healthy Living and Longevity and the founder and Director of The Fellowship in Metabolic, Anti-Aging and Functional Medicine. Dr. Smith is also the director of the Master's Program in Metabolic and Nutritional Medicine at the University of South Florida School of Medicine. She is the author of these best-selling books, "HRT: The Answers," "Vitamins Hype or Hope," "Demystifying Weight Loss," "What You Must Know About Vitamins, Minerals, Herbs & More," and "What You Must Know about Women's Hormones." Her newest book, "Why You Can't Lose Weight," was released in May of 2011.

Schedule Top

Thursday, September 19, 2013:                                      
7:30 am Nutrition and Cardiovascular Disease: Part 1 Deanna Minich, Ph.D. 2 hrs
9:30 am Break
10:00 am Nutrition and Cardiovascular Disease: Part 2 Deanna Minich, Ph.D. 2 hrs
12:00 pm Lunch (on your own)
1:30 pm Hormones, Heart and Cardiovascular Disease:
Part 1
Pamela Smith, M.D.,  MPH, MS 2 hrs
3:30 pm Break
4:00 pm Hormones, Heart and Cardiovascular Disease:
Part 2
Pamela Smith, M.D.,  MPH, MS 2 hrs
6:00 pm Close of session


 Friday, September 20, 2013:                                   
7:30 am Physiologic CV Diagnosis - Endothelial Function
and Carotid IMT
James Roberts, M.D.      2 hrs
9:30 am Break
10:00 am Immune Mechanisms in CVD: Part 1 James Roberts, M.D.      2 hrs
12:00 pm Lunch (on your own)
1:30 pm Immune Mechanisms in CVD: Part 2 James Roberts, M.D.      2 hrs
3:30 pm Break
4:00 pm Advanced Invasive and Noninvasive CV Imaging Joel Kahn, M.D. 1 hr
5:00 pm Nutragenomics, Proteomics and Metabolomics:
Part 1
Joe Lamb,  M.D. and
Jeff Bland,  Ph.D.
1 hr
6:00 pm Close of session

Saturday, September 21, 2013:
7:00 am Nutragenomics, Proteomics and Metabolomics:
Part 2
Joe Lamb,  M.D. and
Jeff Bland,  Ph.D.
2 hrs
9:00 am Break
9:30 am Cardiovascular Genetics, Epigentics and Single Nuclear Polymorphisism: Measurement and Clinical Application Joe Lamb,  M.D. and
Jeff Bland,  Ph.D.
2 hrs
11:30 am Lunch (on your own)
1:00 pm The Role of Stress, Emotions, and Relaxation in CVD:
Part 1
Mimi Guarneri, M.D. 2 hrs
3:00 pm Break
3:30 pm The Role of Stress, Emotions, and Relaxation in CVD:
Part 2
Mimi Guarneri, M.D.
1 hr
4:30 pm Summary and Conclusions   Mark Houston, M.D 1 hr
5:30 pm Close of session